MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER T25 WITH T-HANDLE; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER T25 WITH T-HANDLE; SCREWDRIVERS
Catalog Number 03.620.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, the patient underwent a universal reduction screw (urs) withdrawal surgery due to unknown reasons.Once in the operating room, two (2) screwdriver shafts stardrive t25, for urs were discovered to be broken.The surgeon decided to use the screwdriver stardrive t25 with t-handle for pangea instead.However, the handle of the stem loosened while in use.Even though both ends of the two (2) screwdriver shafts stardrive t25 for urs were broken, the surgeon tried to use them, and they released pieces of metal into the patient's cavity.All fragments were removed from the cavity.The surgery was completed with the use of pressure pliers such as cable of the screwdriver stardrive t25 with t-handle for pangea.There was a 15 minutes surgical delay.Patient outcome is unknown.Concomitant devices: spine screws (part: unknown, lot: unknown, quantity: 1).This report is for a stardrive screwdriver t25 with t-handle.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part 03.620.001, lot 7784933: release to warehouse date: september 11, 2014.Manufactured by synthes jennersville.No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: no product was returned; the investigation was performed based upon a review of the received medical images.Upon review of the medical images, no conclusion can be drawn regarding the reported failure for this device.Only an image of the screwdriver tip was received, and no issues were identified.The reported condition of loosening was unable to be confirmed.The cause for the complaint condition could not be identified.The risk documentation was reviewed and found to adequatly address the complaint condition.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER T25 WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8212270
Report Number8030965-2019-59405
Device Sequence Number2792180
Product Code HXX
UDI-Device Identifier10705034717418
UDI-Public(01)10705034717418
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.001
Device Lot Number7784933
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;